Anal cancer

  • 16 replies
  • 55 subscribers
  • 1236 views

Diagnosed with anal cancer Dec 2023 3in tumour had removed in Jan receiving 4 cycles of Chemotherapy now on my 4th Friday coming get cancerous blood vessels left behind after surgery struggling with the side effects of Chemotherapy hands, feet and tired all the time

  • Hi  ,

    I’d like to offer you a warm welcome to the Macmillan online community although I’m sorry to hear of your diagnosis & subsequent treatment. 

    Your treatment regime has taken a slightly different path to most here although I too had my tumour removed surgically prior to embarking on a 23 day course of chemo-radiotherapy. I really do feel for you, these treatments are so toxic & our bodies take such a battering that they can leave us with, amongst other things, chronic fatigue, this was the prevalent side effect for me. Make sure your treating team know of all the side effects you’re suffering in case there’s anything they can provide to help alleviate them.

    There’s another group on the online community Chemotherapy forum , if you click on the link I’ve posted you can join there also as someone there may be able to offer a little more advice on dealing with these side effects. 

    I hope your last cycle of chemo goes well & your recovery is a speedy one. 

    Nicola 

  • Oh thanks for your reply I'm having very severe pis needles in my hand and feet as well  for 3 weeks after Chemotherapy I'm taking 10 tablets Chemotherapy a day as well for 14 days at home after the 3 hrs on the Drip bloody knackered

  • Oh many thanks for your kind reply I'm having my 4th Cycle on Friday hopefully my last one as I'm having very severe pins and needles in my hands and feet for 3 weeks after as taking 10 tablets a day Chemotherapy for 14 days at home as well really painful and tired all the time I'm 60 years of age 

  • Hi again  , fingers crossed that this will be your last cycle. The pins & needles must be absolutely awful & I completely sympathise with the fatigue, unlike ordinary tiredness you just can’t push through the exhaustion that fatigue brings with it can you? You’re at the business end of your treatment now & it’s so hard when you’re suffering painful side effects but try & focus past this last treatment, listen to your body & if that means sleeping the clock around then so be it, many of us here will admit to having a couple of weeks like this following the end of our treatment, I certainly did! 

    Wishing you lots of luck for Friday, if you feel up to it let us know how it goes & in the meantime we’re here to support you however we can. 

    Nicola

  • Oh thanks a Nicola I think the chemo on the Drip not too bad just hand swells up and bruised it's the 14 days of Chemotherapy tablets at home on top as their very strong Chemotherapy tablets same as on the Drip as long as they get my cancerous blood vessels inside of me and give me at least 5 more years of life put up with it all

  • Hello Evans

    I am sorry to hear of the side effects you are suffering on top of everything else.  I too, would like to welcome you to the forum, you will find that utter exhaustion is a common theme on here and you have my sympathy, it can be such a struggle to get through the day even with lots of bed rest.  You have reminded my of another symptom that I had in the early days, pins and needles in my hands and feet.  I had completely forgotten about that, as the pins and needles in my hands gradually improved, and those in my feet changed to an odd fiery prickly feeling when my feet get hot, especially in bed at night.  My feet feel much better if I stick them out from under the duvet to cool, and I am so used to it by now I don't even think about it.

    Have plenty of rest when your treatment finishes; I do hope you have some help too, whilst you recover.  I am thinking of you.

    Irene xx

  • Many thanks Irene for your kind reply glad someone else has had what I'm having with pins and needles hands and feet got my 4th Cycle on Fridsy 5th May hopefully my last one tests after to see if they got rid of cancerous blood vessels left behind after my 3in tumour was removed in January be glad to get my reversal surgery ASAP and get rid of my colonoscopy bag then emptying it 12 times a day most days 

  • Hi Evans,

    I'm so sorry you're in this boat with us, but at least we all have each other and know that there are people who understand this particular ordeal! You're almost through the treatment, hurray for you! It'll stay very challenging for a few more weeks yet, which doesn't sound long for most things but for this it really does seem while we're in it as if it will never end.

    But it will get better. Chemo and radiation are so dang hard on us. I hope you've got help for all the mundane details and are resting every minute you can.

    Hugs

    Suz

  • Hi Suz thanks for your reply and kind advice had my 4th Chemotherapy cycle yesterday Friday 5th May hopefully my last got 14days of Chemotherapy tablets at home then tests see if they got my cancerous blood vessels out of me then and later on if all clear put me back together as I've had a big on since my 3in tumour was removed in Jan as well

  • Well apparently you sent me a message 15hrs ago.but I can't get.it up on the site again it's telling me I've got replies but when on.go on the site to check nothing there so sorry haven't replied till.now